Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Vesicare and Bactrim DS lead to dehydration?

Answered by
Dr.
Dr. Monish De

Oncologist

Practicing since :2004

Answered : 1902 Questions

default
Posted on Wed, 10 Oct 2018 in Cancer
Question: My wife has been taking vesicare and recently added bactrim DS. Cancan this contribute to severe dehydration
doctor
Answered by Dr. Monish De 4 hours later
Brief Answer:

Vesicare can lead to severe dehydration

Detailed Answer:

Hi,

Vesicare contains solifenacin succinate which can cause dry mouth and dry eyes leading to severe dehydration.

Bactrim DS dose not cause dehydration.

I would advise your wife to increase her water intake.

Water is usually enough to rehydrate adults

She should sip small amounts of water and clear fluids throughout the day.

She can also drink carbohydrate or electrolyte containing drinks.

I would also advise her to increase intake of water-rich fruits and vegetables.

Such fruits and vegetables contain hydrating salts, minerals and sugars, hence they work in a way similar to the isotonic drinks favored by athletes.

Some fruits and vegetables with high water content are watermelon, cantaloupe, grapefruit, oranges, strawberries, cucumber, grapes, papaya, celery, lettuce, radishes, spinach, zucchini and tomatoes.

Hope I have answered your query.

Take care

Regards,
Dr Monish De, Oncologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on